MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, +4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, +4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6565-0-232
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: the mps reported that: "i am reporting a medical device vigilance case following a mako pth on the left side performed on (b)(6) 2023.After falling out of bed, the patient returned a few days ago and the scan showed that the alumina ceramic head had exploded." "the revision is scheduled for today.We will keep the head and the pieces to send them back to the manufacturer and get feedback on the material analysis.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via evaluation of the photographs provided.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted ceramic head fractured into pieces.No other inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment reported event of failure is confirmed.The time course would indicate that the fall is a causal factor of implant failure.It is not confirmed that the implant contributed to the fall or that there were proceeding signs of implant failure.Possible procedure related factors that may have contributed to the event include ceramic-on-ceramic articulation.Identified patient risk factors for increased implant failure risk in this patient include male sex.There is no confirmed device related factors identified that contributed to adverse event.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted ceramic head fractured into pieces.A review of the provided medical records by a clinical consultant indicated: conclusion of assessment reported event of failure is confirmed.The time course would indicate that the fall is a causal factor of implant failure.It is not confirmed that the implant contributed to the fall or that there were proceeding signs of implant failure.Possible procedure related factors that may have contributed to the event include ceramic-on-ceramic articulation.Identified patient risk factors for increased implant failure risk in this patient include male sex.There is no confirmed device related factors identified that contributed to adverse event.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ALUMINA V40-FEMORAL HEAD 32MM, +4MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
raheen business park
limerick, NJ NA
EI   NA
+353 2018315000
MDR Report Key24362417
Report Number0002249697-2026-00098
Device Sequence Number20071797
Product Code LZO
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K243784
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number6565-0-232
Device Lot Number70811301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight198 LB